Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What is the duration and development of withdrawal symptoms from opiods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I have been on opiods for about 10 years I was supposed to get my prescription on Tuesday but I didn't my doctor is out until dec 3 I am going thru withdrawls how long will it last
Posted Thu, 19 Dec 2013 in Drug Abuse
Answered by Dr. Manjeth Kumar G 51 minutes later
Brief Answer: 72 hours to One week. Detailed Answer: Hello, The duration and development of withdrawal symptoms of opiods vary. For example. within 12 hours of last heroin usage and within 30 hours of last methadone exposure. But one thing we have to keep in mind that 'Opioid withdrawal reactions are very uncomfortable but are not life threatening'. Many systems may be altered in your body as you are taking large amounts of opiates for a long time. Although very unpleasant and painful, symptom usually begin to improve within 72 hours, and within a week you should be almost back to normal. Thus i advise you not to worry about that. But it is better to consult a Psychiatrist and neurologist. Hope this helps Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor